MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2800TFX23MM
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Through implant patient registry it was learned that a patient with a 23mm 2800tfx valve in the aortic position, was explanted after an implant duration of 4 years, 5 months due to unknown reason.The explanted valve was replaced with a 21mm 3300tfx valve.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated: b4, b5, b7, g3, g6, h2, h6 based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
 
Event or Problem Description
Through implant patient registry it was learned a 23mm 2800tfx aortic valve was explanted after an implant duration of four (4) years, five (5) months due to recurrent endocarditis.The explanted valve was replaced with a 21mm 3300tfx valve.Per medical records, patient had previously been hospitalized for bacteremia secondary to recurrent lle osteomyelitis (pseudomonas aeruginosa) on (b)(6) and was treated with iv antibiotics for many weeks.Patient was also found to have bilateral subacute cerebellar infarcts due to endocarditis.The patient underwent redo-avr with a 21mm 3300tfx valve.Post bypass tee showed no pvl.The patient was stable when transported to the intensive care unit and was discharged on pod#7.Pathology report confirmed vegetation, calcifications, and thrombosis.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key17809134
Report Number2015691-2023-16140
Device Sequence Number12558612
Product Code DYE
UDI-Device Identifier00690103194098
UDI-Public(01)00690103194098(17)221103
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2800TFX23MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale